Transient thyroiditis after treatment with lenalidomide in a patient with metastatic renal cell carcinoma

Emily M. Stein, Cristina M. Gonzalez

Research output: Contribution to journalArticle

18 Citations (Scopus)

Abstract

Lenalidomide, a recently developed immunomodulatory drug, shares the antiangiogenic and antitumor properties of thalidomide. While there is a known association between thalidomide and hypothyroidism, to our knowledge, there have been no prior reports of thyrotoxicosis associated with thalidomide or lenalidomide treatment. Herein, we report the case of a patient who developed transient thyrotoxicosis while receiving lenalidomide in a clinical trial for metastatic renal cell carcinoma. The time course and biochemical features of this patient's presentation are most consistent with immune-mediated subacute destructive thyroiditis. This case highlights the importance of monitoring thyroid function in the growing number of patients being treated with lenalidomide.

Original languageEnglish (US)
Pages (from-to)681-683
Number of pages3
JournalThyroid
Volume17
Issue number7
DOIs
StatePublished - Jul 2007
Externally publishedYes

Fingerprint

Thyroiditis
Renal Cell Carcinoma
Thalidomide
Thyrotoxicosis
Subacute Thyroiditis
Therapeutics
Hypothyroidism
Thyroid Gland
Clinical Trials
lenalidomide
Pharmaceutical Preparations

ASJC Scopus subject areas

  • Endocrinology

Cite this

Transient thyroiditis after treatment with lenalidomide in a patient with metastatic renal cell carcinoma. / Stein, Emily M.; Gonzalez, Cristina M.

In: Thyroid, Vol. 17, No. 7, 07.2007, p. 681-683.

Research output: Contribution to journalArticle

@article{712a048772974e50b35a8c1fc4f34108,
title = "Transient thyroiditis after treatment with lenalidomide in a patient with metastatic renal cell carcinoma",
abstract = "Lenalidomide, a recently developed immunomodulatory drug, shares the antiangiogenic and antitumor properties of thalidomide. While there is a known association between thalidomide and hypothyroidism, to our knowledge, there have been no prior reports of thyrotoxicosis associated with thalidomide or lenalidomide treatment. Herein, we report the case of a patient who developed transient thyrotoxicosis while receiving lenalidomide in a clinical trial for metastatic renal cell carcinoma. The time course and biochemical features of this patient's presentation are most consistent with immune-mediated subacute destructive thyroiditis. This case highlights the importance of monitoring thyroid function in the growing number of patients being treated with lenalidomide.",
author = "Stein, {Emily M.} and Gonzalez, {Cristina M.}",
year = "2007",
month = "7",
doi = "10.1089/thy.2006.0294",
language = "English (US)",
volume = "17",
pages = "681--683",
journal = "Thyroid",
issn = "1050-7256",
publisher = "Mary Ann Liebert Inc.",
number = "7",

}

TY - JOUR

T1 - Transient thyroiditis after treatment with lenalidomide in a patient with metastatic renal cell carcinoma

AU - Stein, Emily M.

AU - Gonzalez, Cristina M.

PY - 2007/7

Y1 - 2007/7

N2 - Lenalidomide, a recently developed immunomodulatory drug, shares the antiangiogenic and antitumor properties of thalidomide. While there is a known association between thalidomide and hypothyroidism, to our knowledge, there have been no prior reports of thyrotoxicosis associated with thalidomide or lenalidomide treatment. Herein, we report the case of a patient who developed transient thyrotoxicosis while receiving lenalidomide in a clinical trial for metastatic renal cell carcinoma. The time course and biochemical features of this patient's presentation are most consistent with immune-mediated subacute destructive thyroiditis. This case highlights the importance of monitoring thyroid function in the growing number of patients being treated with lenalidomide.

AB - Lenalidomide, a recently developed immunomodulatory drug, shares the antiangiogenic and antitumor properties of thalidomide. While there is a known association between thalidomide and hypothyroidism, to our knowledge, there have been no prior reports of thyrotoxicosis associated with thalidomide or lenalidomide treatment. Herein, we report the case of a patient who developed transient thyrotoxicosis while receiving lenalidomide in a clinical trial for metastatic renal cell carcinoma. The time course and biochemical features of this patient's presentation are most consistent with immune-mediated subacute destructive thyroiditis. This case highlights the importance of monitoring thyroid function in the growing number of patients being treated with lenalidomide.

UR - http://www.scopus.com/inward/record.url?scp=34548145997&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=34548145997&partnerID=8YFLogxK

U2 - 10.1089/thy.2006.0294

DO - 10.1089/thy.2006.0294

M3 - Article

VL - 17

SP - 681

EP - 683

JO - Thyroid

JF - Thyroid

SN - 1050-7256

IS - 7

ER -